MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 3265103
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation could not be performed given that the actual complaint product sample was not provided by the complainant.The root cause could not be defined with confidence.All materials in the manufacturing process, as well as all finished good products are released to market based on approved quality specification.The lot documentation review reveal that all required testing was performed and the product met acceptance requirement.
 
Event or Problem Description
It was reported that the nurses were complaining of a drag when threading the catheter forward.They alleged that this either caused the veins to blow, or required having to poke the patient again.No death or serious injury was reported in connection with this incident.

Brand Name
JELCO SAFETY VIAVALVE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7570847
Report Number3012307300-2018-02065
Device Sequence Number13948061
Product Code FOZ
UDI-Device Identifier15019517078411
UDI-Public15019517078411
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/16/2020
Device Catalogue Number3265103
Device Lot Number3529456
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1